Alert archive / New York / High Wind Warnings in 2013

High Wind Warning 2, NWS Binghamton, NY

October 31, 20136 counties in New York

NWS Binghamton, NY issued this high wind warning at Oct 31, 2013, 3:50 AM EDT for 6 counties in New York. It took effect at Nov 1, 2013, 2:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2013, 3:50 AM EDT (07:50 UTC)
In effect from
Nov 1, 2013, 2:00 AM EDT
Expired
Nov 1, 2013, 2:00 PM EDT
In force
12 hr
Issued by
NWS Binghamton, NY

Counties Cayuga County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Seneca County, NY, Yates County, NY

The radar

The Binghamton radar (KBGM), 85 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2013-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2013-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1621 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

896 
WWUS71 KBGM 310750
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
350 AM EDT THU OCT 31 2013

NYZ009-015>018-036-037-010800-
/O.UPG.KBGM.HW.A.0002.131101T0600Z-131101T1800Z/
/O.NEW.KBGM.HW.W.0002.131101T0600Z-131101T1800Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...ONEIDA...UTICA...ROME
350 AM EDT THU OCT 31 2013

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH EARLY FRIDAY
AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...YATES, SENECA, SOUTHERN CAYUGA, ONONDAGA, MADISON
  AND ONEIDA COUNTIES. 

* HAZARDS...STRONG AND DAMAGING SOUTHWEST WINDS.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...LATE TONIGHT THROUGH EARLY FRIDAY AFTERNOON.

* TEMPERATURES...IN THE UPPER 50S.

* IMPACTS...WINDS OF THIS MAGNITUDE WOULD RESULT IN DOWNED TREES,
  LIMBS AND POWER LINES ALONG WITH SCATTERED POWER OUTAGES. HIGH
  PROFILE VEHICLES WOULD ALSO HAVE DIFFICULTY TRAVELING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 50 MPH OR
GREATER.  DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WINDS OF THIS MAGNITUDE.  BE PREPARED FOR THE
POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES.
AT HOME...YOU SHOULD BE PREPARED TO BE WITHOUT POWER FOR SEVERAL
DAYS. MAKE SURE YOU HAVE ADEQUATE SUPPLIES OF FOOD AND MEDICINE.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

PN
6 follow-up statements
872 
WWUS71 KBGM 311515
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1115 AM EDT THU OCT 31 2013

NYZ009-015>018-036-037-011515-
/O.CON.KBGM.HW.W.0002.131101T0600Z-131101T1800Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...ONEIDA...UTICA...ROME
1115 AM EDT THU OCT 31 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT
FRIDAY...

* LOCATIONS...YATES, SENECA, SOUTHERN CAYUGA, ONONDAGA, MADISON
  AND ONEIDA COUNTIES.

* HAZARDS...STRONG AND DAMAGING SOUTHWEST WINDS.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...LATE TONIGHT THROUGH EARLY FRIDAY AFTERNOON.

* TEMPERATURES...IN THE UPPER 50S.

* IMPACTS...WINDS OF THIS MAGNITUDE WOULD RESULT IN DOWNED TREES, LIMBS
  AND POWER LINES ALONG WITH SCATTERED POWER OUTAGES. HIGH PROFILE
  VEHICLES WOULD ALSO HAVE DIFFICULTY TRAVELING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 50 MPH OR
GREATER.  DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WINDS OF THIS MAGNITUDE.  BE PREPARED FOR THE
POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES.
AT HOME...YOU SHOULD BE PREPARED TO BE WITHOUT POWER FOR SEVERAL
DAYS. MAKE SURE YOU HAVE ADEQUATE SUPPLIES OF FOOD AND MEDICINE.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
482 
WWUS71 KBGM 311909
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
309 PM EDT THU OCT 31 2013

NYZ009-015>018-036-037-011800-
/O.CON.KBGM.HW.W.0002.131101T0600Z-131101T1800Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...ONEIDA...UTICA...ROME
309 PM EDT THU OCT 31 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT
FRIDAY...

* LOCATIONS...YATES, SENECA, SOUTHERN CAYUGA, ONONDAGA, MADISON
  AND ONEIDA COUNTIES.

* HAZARDS...STRONG AND DAMAGING SOUTHWEST WINDS.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...LATE TONIGHT THROUGH EARLY FRIDAY AFTERNOON.

* IMPACTS...WINDS OF THIS MAGNITUDE WOULD RESULT IN DOWNED TREES, LIMBS
  AND POWER LINES ALONG WITH SCATTERED POWER OUTAGES. HIGH PROFILE
  VEHICLES WOULD ALSO HAVE DIFFICULTY TRAVELING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 50 MPH OR
GREATER.  DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WINDS OF THIS MAGNITUDE.  BE PREPARED FOR THE
POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES.
AT HOME...YOU SHOULD BE PREPARED TO BE WITHOUT POWER FOR SEVERAL
DAYS. MAKE SURE YOU HAVE ADEQUATE SUPPLIES OF FOOD AND MEDICINE.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ022>025-044>046-055>057-062-011800-
/O.NEW.KBGM.WI.Y.0005.131101T0600Z-131101T1800Z/
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-SULLIVAN-
INCLUDING THE CITIES OF...CORNING...HORNELL...WATKINS GLEN...
ELMIRA...ITHACA...CORTLAND...NORWICH...ONEONTA...COOPERSTOWN...
OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO
309 PM EDT THU OCT 31 2013

...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY. 

* LOCATIONS...STEUBEN, SCHUYLER, CHEMUNG, TOMPKINS, CORTLAND,
  CHENANGO, OTSEGO, TIOGA, BROOME, DELAWARE AND SULLIVAN COUNTIES.

* WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH
  SHIFTING TO THE SOUTHWEST FRIDAY MORNING.

* TIMING...STRONG WINDS LATE TONIGHT PRIMARILY IN THE HIGHER
  ELEVATIONS, THEN ACROSS THE ENTIRE AREA FRIDAY MORNING AFTER THE
  COLD FRONT PASSES. 

* IMPACTS...GUSTY WINDS COULD BRING DOWN TREE LIMBS WITH ISOLATED
  POWER OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

MUNDSCHENK
757 
WWUS71 KBGM 010115
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
915 PM EDT THU OCT 31 2013

NYZ009-015>018-036-037-011800-
/O.CON.KBGM.HW.W.0002.131101T0600Z-131101T1800Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...ONEIDA...UTICA...ROME
915 PM EDT THU OCT 31 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT
FRIDAY...

* LOCATIONS...YATES... SENECA... SOUTHERN CAYUGA... ONONDAGA... 
  MADISON AND ONEIDA COUNTIES. 

* HAZARDS...STRONG AND DAMAGING SOUTHWEST WINDS.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...LATE TONIGHT HIGH WINDS WILL START TO IMPACT THE 
  HIGHER ELEVATIONS ACROSS NEW YORK. BY DAYBREAK... WINDS
  WILL START TO MIX DOWN AND AFFECT THE LOWER ELEVATION AND 
  CONTINUE THROUGH EARLY FRIDAY AFTERNOON.

* IMPACTS...WINDS OF THIS MAGNITUDE WOULD RESULT IN DOWNED 
  TREES... LIMBS AND POWER LINES ALONG WITH SCATTERED POWER 
  OUTAGES. HIGH PROFILE VEHICLES WOULD ALSO HAVE DIFFICULTY 
  TRAVELING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 50 MPH OR
GREATER.  DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WINDS OF THIS MAGNITUDE.  BE PREPARED FOR THE
POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES.
AT HOME...YOU SHOULD BE PREPARED TO BE WITHOUT POWER FOR SEVERAL
DAYS. MAKE SURE YOU HAVE ADEQUATE SUPPLIES OF FOOD AND MEDICINE.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ022>025-044>046-055>057-062-011800-
/O.CON.KBGM.WI.Y.0005.131101T0600Z-131101T1800Z/
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-SULLIVAN-
INCLUDING THE CITIES OF...CORNING...HORNELL...WATKINS GLEN...
ELMIRA...ITHACA...CORTLAND...NORWICH...ONEONTA...COOPERSTOWN...
OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO
915 PM EDT THU OCT 31 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY...

* LOCATIONS...STEUBEN... SCHUYLER... CHEMUNG... TOMPKINS... 
  CORTLAND... CHENANGO... OTSEGO... TIOGA... BROOME... DELAWARE 
  AND SULLIVAN COUNTIES. 

* WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH 
  SHIFTING TO THE SOUTHWEST FRIDAY MORNING. 

* TIMING...STRONG WINDS LATE TONIGHT PRIMARILY IN THE HIGHER 
  ELEVATIONS... THEN ACROSS THE ENTIRE AREA FRIDAY MORNING AFTER 
  THE COLD FRONT PASSES. 

* IMPACTS...GUSTY WINDS COULD BRING DOWN TREE LIMBS WITH 
  ISOLATED POWER OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

HAWLEY
109 
WWUS71 KBGM 010734
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
334 AM EDT FRI NOV 1 2013

NYZ009-015>018-036-037-011545-
/O.CON.KBGM.HW.W.0002.000000T0000Z-131101T1800Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
334 AM EDT FRI NOV 1 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* LOCATIONS...YATES... SENECA... SOUTHERN CAYUGA... ONONDAGA...
  MADISON AND ONEIDA COUNTIES.

* WINDS...SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. 

* IMPACTS...WINDS OF THIS MAGNITUDE WOULD RESULT IN DOWNED 
  TREES... LIMBS AND POWER LINES ALONG WITH SCATTERED POWER 
  OUTAGES. HIGH PROFILE VEHICLES WOULD ALSO HAVE DIFFICULTY 
  TRAVELING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 50 MPH OR
GREATER.  DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WINDS OF THIS MAGNITUDE.  BE PREPARED FOR THE
POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES.
AT HOME...YOU SHOULD BE PREPARED TO BE WITHOUT POWER FOR SEVERAL
DAYS. MAKE SURE YOU HAVE ADEQUATE SUPPLIES OF FOOD AND MEDICINE.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

PAZ038>040-043-044-047-048-072-011545-
/O.EXA.KBGM.WI.Y.0005.000000T0000Z-131101T1800Z/
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-
PIKE-SOUTHERN WAYNE-
334 AM EDT FRI NOV 1 2013

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. 

* LOCATIONS...STEUBEN... SCHUYLER... CHEMUNG... TOMPKINS... 
  CORTLAND... CHENANGO... OTSEGO... TIOGA... BROOME... DELAWARE 
  AND SULLIVAN COUNTIES. 

* WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH.

* IMPACTS...GUSTY WINDS COULD BRING DOWN TREE LIMBS WITH 
  ISOLATED POWER OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS GREATER
THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF
THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP
A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ022>025-044>046-055>057-062-011545-
/O.CON.KBGM.WI.Y.0005.000000T0000Z-131101T1800Z/
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-SULLIVAN-
334 AM EDT FRI NOV 1 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* LOCATIONS...STEUBEN... SCHUYLER... CHEMUNG... TOMPKINS... 
  CORTLAND... CHENANGO... OTSEGO... TIOGA... BROOME... DELAWARE 
  AND SULLIVAN COUNTIES. 

* WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH. 

* IMPACTS...GUSTY WINDS COULD BRING DOWN TREE LIMBS WITH 
  ISOLATED POWER OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS GREATER
THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF
THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP
A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
109 
WWUS71 KBGM 011244
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
844 AM EDT FRI NOV 1 2013

NYZ009-015>018-036-037-011800-
/O.CON.KBGM.HW.W.0002.000000T0000Z-131101T1800Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...ONEIDA...UTICA...ROME
844 AM EDT FRI NOV 1 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* LOCATIONS...YATES, SENECA, SOUTHERN CAYUGA, ONONDAGA, MADISON
  AND ONEIDA COUNTIES.

* WINDS...SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 55 
  MPH.

* IMPACTS...WINDS OF THIS MAGNITUDE WOULD RESULT IN DOWNED TREES, LIMBS
  AND POWER LINES ALONG WITH SCATTERED POWER OUTAGES. HIGH PROFILE
  VEHICLES WOULD ALSO HAVE DIFFICULTY TRAVELING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 50 MPH OR
GREATER.  DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WINDS OF THIS MAGNITUDE.  BE PREPARED FOR THE
POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES.
AT HOME...YOU SHOULD BE PREPARED TO BE WITHOUT POWER FOR SEVERAL
DAYS. MAKE SURE YOU HAVE ADEQUATE SUPPLIES OF FOOD AND MEDICINE.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ022>025-044>046-055>057-062-011800-
/O.CON.KBGM.WI.Y.0005.000000T0000Z-131101T1800Z/
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-SULLIVAN-
INCLUDING THE CITIES OF...CORNING...HORNELL...WATKINS GLEN...
ELMIRA...ITHACA...CORTLAND...NORWICH...ONEONTA...COOPERSTOWN...
OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO
844 AM EDT FRI NOV 1 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* LOCATIONS...STEUBEN, SCHUYLER, CHEMUNG, TOMPKINS, CORTLAND,
  CHENANGO, OTSEGO, TIOGA, BROOME, DELAWARE AND SULLIVAN
  COUNTIES.

* WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 
  MPH. 

* IMPACTS...GUSTY WINDS COULD BRING DOWN TREE LIMBS WITH 
  ISOLATED POWER OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS GREATER
THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF
THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES
AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE
ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

PAZ038>040-043-044-047-048-072-011800-
/O.CON.KBGM.WI.Y.0005.000000T0000Z-131101T1800Z/
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-
PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...TOWANDA...SAYRE...MONTROSE...
TUNKHANNOCK...SCRANTON...WILKES-BARRE...HAZLETON...MILFORD...
HONESDALE
844 AM EDT FRI NOV 1 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* LOCATIONS...BRADFORD, SUSQUEHANNA, WAYNE, WYOMING, LACKAWANNA,
  LUZERNE AND PIKE COUNTIES.

* WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 
  MPH. 

* IMPACTS...GUSTY WINDS COULD BRING DOWN TREE LIMBS WITH 
  ISOLATED POWER OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS GREATER
THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF
THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES
AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE
ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
227 
WWUS71 KBGM 011804
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
204 PM EDT FRI NOV 1 2013


NYZ009-015>018-036-037-011915-
/O.EXP.KBGM.HW.W.0002.000000T0000Z-131101T1800Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...ONEIDA...UTICA...ROME
204 PM EDT FRI NOV 1 2013

...HIGH WIND WARNING HAS EXPIRED...

THE THREAT OF DAMAGING WINDS IS NOW OVER, ALTHOUGH GUSTY SOUTHWEST
WINDS WILL CONTINUE THROUGH LATE AFTERNOON.


$$

NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
011915-
/O.EXP.KBGM.WI.Y.0005.000000T0000Z-131101T1800Z/
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...CORNING...HORNELL...WATKINS GLEN...
ELMIRA...ITHACA...CORTLAND...NORWICH...ONEONTA...COOPERSTOWN...
OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...TOWANDA...
SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...WILKES-BARRE...
HAZLETON...MILFORD...HONESDALE
204 PM EDT FRI NOV 1 2013

...WIND ADVISORY HAS EXPIRED...

THE STRONGEST WINDS ARE NOW OVER, ALTHOUGH GUSTY SOUTHWEST WINDS WILL
CONTINUE THROUGH LATE AFTERNOON.


$$


MUNDSCHENK

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this high wind warning went out at Oct 31, 3:39 AM EDT, 11 minutes earlier.

Area forecast discussion, Oct 31, 3:39 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
339 AM EDT THU OCT 31 2013

.SYNOPSIS...
A WARM FRONT WILL GENERATE SHOWERS TODAY PRIMARILY THROUGH MID
AFTERNOON. A STRONG COLD FRONT WILL BRING ANOTHER ROUND OF SHOWERS
LATE TONIGHT THROUGH LATE FRIDAY MORNING, ALONG WITH STRONG
GUSTY WINDS. FRIDAY AFTERNOON THROUGH SATURDAY MORNING WILL BE
PRIMARILY DRY, BEFORE SCATTERED SHOWERS IMPACT THE AREA SATURDAY
AFTERNOON.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
330 AM UPDATE...
UL LOW SITTING UP OVR THE DAKOTAS AND EJECTING SLOWLY TO THE EAST.
SIGNIFICANT MOISTURE IS CREEPING UP AHD OF LOW WITH PW VALUES INCRSG
TO 40 MM (1.5 INCHES) OVR THE MID-MS VLY. THIS IS PROGGED TO WORK UP
INTO THE REGION LATE THIS AFTN.

04Z HAND ANALYSIS PLACES WMFNT EXTENDING FM SFC LOW IN IOWA INTO NRN
INDIANA AND OHIO AND SLOWLY HEADING NORTH. DWPTS SOUTH OF THE BNDRY
IN THE MID-ATLANTIC STATES ARE IN THE 50S AND WL WORK UP THIS WAY
THIS AFTN.

AREA OF MODERATE TO HVY RAIN ACRS LWR MICHIGAN DVLPNG IN VICINITY OF
SFC WMFNT ON NOSE OF LLJ. LATEST HRRR RUN BRINGS PCPN INTO WRN ZONES
BY 11Z AND OVRSPRDS MOST OF THE REGION BY AFTN. MAY BE BROKEN ACRS
SRN SXNS THIS AFTN IN THE FORM OF SCTD SHOWERS BASED ON WHAT IS
CURRENTLY GOING ON SOUTH OF SFC WMFNT, THUS WL KEEP JUST SCTD SHOWER
MENTION ALONG AND SOUTH OF THE NRN TIER OF PA.

AFTN MAXES WL TOP OUT IN THE L/M 60S AS 925MB TEMPS CLIMB UP TO ARND
10-12C TDA. THIS IS ALL COURTESY OF WAA THAT WL COMMENCE ACRS THE
REGION AS WMFNT PASSES THRU. CLDY SKIES EXPECTED FOR MOST OF THE DAY
WITH SHOWER ACTIVITY LKLY KEEPING TEMPS FM GETTING OUT OF CONTROL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
330 AM UPDATE...
PHASING OF S/WVS EXPECTED TONIGHT RESULTING IN DEEPENING SFC LOW
ACRS THE GREAT LKS. H8 LLJ GETS CRANKING BY MIDNIGHT ACRS THE AREA
TO +60KTS THEN ABV 70KTS BY 09Z. BASED ON TRACK OF APPROX 980MB SFC
LOW ACRS SRN ONTARIO BY ALL MODELS, WITH 00Z NAM BEING A TOUCH
FURTHER NORTH, HV DECIDED TO UPGRADE TO HIGH WIND WARNING. BASED ON
LOCAL SYNOPTIC WIND STUDY 6-HR RISE/FALL COUPLET LOOKS TO BE IN THE
BALLPARK FOR HIGH WIND EVENT AND CONFIDENCE IS THERE THAT EXISTING
CNTYS IN WATCH WILL SEE HIGH WINDS AFTER MIDNIGHT TONIGHT. WL ALLOW
DAYSHIFT TO EVALUATE THE NEED FOR WIND ADVISORY ACRS RMNG AREAS TDA.

GIVEN THE STRENGTHENING LLJ AND PHASING OF VORT MAXES TONIGHT EXPECT
OCNL MODERATE SHOWERS LATE WITH QPF AMNTS ACRS THE FAR NORTH IN
VICINITY OF WMFNT APPCHG 1 INCH THRU 12Z FRIDAY. ELSEWHERE EXPECT
ARND 0.50 INCHES.

THO INSTABILITY IS VRY POOR THRU 12Z FRIDAY HV ADDED IN AN ISOLD
THUNDER MENTION AS SHOWALTERS/LI VALUES DIP BLO 0C BTWN 09Z AND 15Z
FRIDAY. CAPES VALUES LOOK TO BE PRETTY PUNY DRG THIS TIME WITH JUST
A COUPLE HUNDRED JOULES, HWVR DYNAMICS ARE EXTREMELY IMPRESSIVE AND
LOW-LVL LR ARE STEEP JUST ALONG AND AHD OF FRONT THUS THINK THAT
THUNDER AT LEAST DESERVES A MENTION, ESPECIALLY CONSIDERING
LIGHTNING STRIKES CURRENTLY OVR LK ERIE.

FROPA LOOKS TO OCCUR SOMETIME FRI MRNG/AFTN WITH HIGH TEMPS ONCE
AGAIN RISING INTO THE 60S ACRS MOST OF THE AREA, THO EXTRM WRN ZONES
MAY TOP OUT ARND 60F. APPEARS THAT THERE WILL BE A SHARP GRADIENT TO
PCPN WITH SHOWERS ENDING IN AREAS WEST OF I-81 AT 18Z AND LINGERING
ACRS ERN ZONES FOR ANOTHER HR OR TWO AFT THIS TIME. CAA WL BE
DELAYED UNTIL THE VRY END OF THE SHORT TERM WITH OVRNGT MINS AND
AFTN MAXES STILL ABV NORMAL FOR SATURDAY.

ANOTHER TROF/ASSOC SFC LOW WL MV INTO AREA FM THE NW BY 12Z
SATURDAY. WINDS WL BCM SRLY AHD OF THIS SFC SYSTEM AND QUICKLY SHIFT
ARND TO THE NW AS LOPRES PASSES ON SATURDAY. THIS WL SET THE STAGE
FOR LK EFFECT SHOWERS ON SAT AFTN AND EVENTUALLY A MIX WITH AND
CHANGE OVR TO SNOW ON SUN MRNG. HV MADE NO CHGS TO THESE GRIDS AT
THIS TIME DUE TO NEAR TERM CHALLENGES.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
2 AM UPDATE...
JUST MINOR CHANGES AND STILL BASED ON WPC GUIDANCE. PROGRESSIVE
PATTERN WITH UPPER LEVEL TROF EXITING THIS WEEKEND THEN UL HEIGHTS
BUILD AGAIN WITH A LARGE SFC HIGH PRESSURE MONDAY TO WED. THURSDAY
MORE SHOWERS AS A COLD FRONT AND TROF APPROACH.

PREVIOUS DISCUSSION...
A QUIET PD IS IN STORE FOR THE FCST AREA AFTER THE DEPARTURE OF
THIS WEEKEND'S SYSTEM. LAKE ENHANCED -SHSN DUE TO DEPARTING UPR
LVL TROF WILL TAPER OFF ON SUNDAY...WITH SFC RIDGING AND RAPIDLY
RISING HGTS EARLY NXT WEEK AS ANOTHER DEEP TROF DIGS INTO THE
CNTRL U.S.. THIS SYSTEM WILL BEGIN TO APPROACH THE FCST AREA LATE
IN THE FCST PD. MAXES MODERATING FROM THE U40S ON MONDAY TO THE
MID 50S BY WED.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
130 AM UPDATE...

MAINLY VFR CONDITIONS WILL QUICKLY FALL TO MVFR AND MAYBE IFR THIS
MORNING AS A DEEP STRONG SW BRINGS MOISTURE AND SHOWERS AT LOW
LEVELS. A LOW LEVEL MARINE LAYER HAS GOTTEN TO AVP WITH 1K FT CIGS
AND 2 TO 3 MILES VSBY. THIS WILL CONTINUE AND COULD DROP CIGS TO
IFR. THIS MOISTURE STAYING SOUTH OF THE ELM AND BGM BUT NOW LESS
THAN 50 MILES AWAY. MVFR CIGS IN WRN PA WILL COME INTO THE AREA BY
13Z WITH SHOWERS BY 16Z. SHOWERS COULD HAVE MVFR VSBYS. BY 18Z
SOUTH CENT NY AND AVP SHOULD BE DRY AND IN THE WARM SECTOR. CIGS
SHOULD LIFT SOME BUT REMAIN MVFR. VSBYS WILL RETURN TO VFR. AT SYR
AND RME SHOWERS WILL LINGER OFF AND ON ALL DAY WITH MAINLY MVFR
CONDITIONS. THIS EVENING SHOWERS COME BACK IN EVERYWHERE.

LIGHT E TO S WINDS WILL INCREASE TO 10 TO 15 WITH HIGHER GUSTS
TODAY AND CONTINUE INTO TONIGHT. INCREASING SSW FLOW IN LOWEST
FEW THOUSAND FEET AGL COULD ALSO CAUSE MARGINAL LLWS CONDITIONS
TOWARDS 09Z-14Z TIME PERIOD IF ADEQUATE MIXING OF WINDS DOWN TO
SURFACE DOES NOT OCCUR. MOST LIKELY LLWS AT KRME WHERE LOCALIZED
ESE VALLEY WIND WILL OPPOSE THE STRONGER 30-35 KT SSW WIND IN
LOWEST 2 KFT AGL...BUT LEFT OUT LLWS FOR OTHER TERMINALS WHERE IT
WILL NOT BE AS LIKELY /THOUGH POSSIBLE...ESP KELM/.

OUTLOOK...

THU OVERNGT....MVFR/IFR IN SHRA. STRONG GUSTY SSW
WINDS...ESPECIALLY KSYR-KRME.

FRI/FRI NGT...VFR. STRONG GUSTY SW TO W WINDS FRI MRNG...ESPECIALLY
KSYR-KRME.

SAT/SAT NGT...MVFR IN SHRA/SHSN PRIMARILY CNTRL NY.

SUN...MVFR EARLY CNTRL NY IN -SHRA/-SHSN...IMPRVG TO VFR.

MON...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...HIGH WIND WARNING FROM 2 AM TO 2 PM EDT FRIDAY FOR NYZ009-
     015>018-036-037.

&&

SYNOPSIS...PVN
NEAR TERM...PVN
SHORT TERM...PVN
LONG TERM...TAC
AVIATION...TAC
Hazardous weather outlook, Oct 30, 3:17 PM EDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
317 PM EDT WED OCT 30 2013

NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-311930-
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
317 PM EDT WED OCT 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG COLD FRONT WILL CROSS THE REGION FRIDAY MORNING.
POTENTIAL EXISTS FOR STRONG WIND GUSTS ALONG AND FOLLOWING THE FRONT
WITH GUSTS UP TO 40 MPH THROUGH THE MID AFTERNOON HOURS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-015>018-036-037-311930-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
317 PM EDT WED OCT 30 2013

...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RRM

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 3:09 PM EDTWind AdvisoryBGMBroome, Chemung, Chenango, Cortland, Delaware, Otsego and 5 more23 hr

Nearby

High Wind Warnings in New York, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.